Alert archive / New Jersey / Coastal Flood Advisories in 2011
Coastal Flood Advisory 49, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this coastal flood advisory at Sep 29, 2011, 9:32 PM EDT for Burlington County, Camden County, Gloucester County, New Jersey; Delaware County, Philadelphia County, Pennsylvania. It took effect at Sep 30, 2011, 2:00 AM EDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Sep 29, 2011, 9:32 PM EDT (01:32 UTC)
- In effect from
- Sep 30, 2011, 2:00 AM EDT
- Expired
- Sep 30, 2011, 5:09 AM EDT
- In force
- 3 hr
- Issued by
- NWS Philadelphia/Mount Holly
Counties Burlington County, NJ, Camden County, NJ, Gloucester County, NJ, Delaware County, PA, Philadelphia County, PA
The radar
The Philadelphia radar (KDIX), 56 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 1.5 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 95 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1155 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- -142 m²/s²
- 0-3 km storm-relative helicity
- -76 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -1.1
The text
As transmitted, in the capitals the NWS used until 2016.
846 WHUS41 KPHI 300132 CFWPHI COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 932 PM EDT THU SEP 29 2011 NJZ017>019-PAZ070-071-301000- /O.NEW.KPHI.CF.Y.0049.110930T0600Z-110930T1000Z/ GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-PHILADELPHIA- 932 PM EDT THU SEP 29 2011 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 2 AM TO 6 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A COASTAL FLOOD ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 6 AM EDT FRIDAY. * LOCATION...THE TIDAL DELAWARE RIVER * COASTAL FLOODING...MINOR TIDAL FLOODING IS EXPECTED. * TIMING...HIGH TIDE IN PHILADELPHIA OCCURS AROUND 407 AM FRIDAY MORNING. MINOR TIDAL FLOODING IS POSSIBLE A COUPLE OF HOURS BEFORE HIGH TIDE AND A COUPLE OF HOURS AFTER HIGH TIDE. * IMPACTS...ROADWAY FLOODING IS EXPECTED. TIDAL FLOODING WITH THE EARLY MORNING HIGH TIDE CYCLE IS NOT EXPECTED TO BE AS EXTENSIVE AS THE FLOODING THAT THAT OCCURRED THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT MINOR TIDAL FLOODING IS ANTICIPATED. MINOR TIDAL FLOODING OFTEN RESULTS IN SOME ROADS CLOSURES. USUALLY...THE MOST VULNERABLE ROADWAYS WILL FLOOD. DO NOT LEAVE YOUR VEHICLE AT A LOCATION THAT IS PRONE TO TIDAL FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOOD WATERS. THE WATER MAY BE DEEPER THAN YOU THINK IT IS. YOU WILL BE PUTTING YOURSELF IN DANGER AND YOUR VEHICLE MAY BE DAMAGED...LEADING TO COSTLY REPAIR. FOR A LIST OF THE IMPACT OF DIFFERENT TIDE HEIGHTS IN YOUR COUNTY PLEASE GO TO WWW.WEATHER.GOV/PHI/TIDES.HTM (ALL IN LOWER CASE). && $$
2 follow-up statements
281 WHUS41 KPHI 300740 CFWPHI COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 340 AM EDT FRI SEP 30 2011 DEZ002>004-NJZ012>014-020>027-301700- /O.NEW.KPHI.CF.Y.0050.110930T1300Z-110930T1700Z/ KENT-INLAND SUSSEX-DELAWARE BEACHES-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON- 340 AM EDT FRI SEP 30 2011 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 1 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A COASTAL FLOOD ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 1 PM EDT THIS AFTERNOON. * LOCATION...THE COASTAL AREAS OF DELAWARE AND NEW JERSEY INCLUDING THE BACK BAYS. THE LOWER DELAWARE BAY. * COASTAL FLOODING...WIDESPREAD MINOR COASTAL FLOODING WILL OCCUR WITHIN AN HOUR OF THIS MORNINGS HIGH TIDE. * TIMING...NEXT HIGH TIDE AT SANDY HOOK NJ AND ATLANTIC CITY NJ IS AROUND 10 TO 1030 AM. THE BACK BAYS AND THE LOWER DELAWARE RIVER WILL BE CLOSER TO 1130 AM. * IMPACTS...VULNERABLE ROADWAYS WILL FLOOD WITH THE LATE MORNING HIGH TIDE CYCLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT MINOR TIDAL FLOODING IS ANTICIPATED. MINOR TIDAL FLOODING OFTEN RESULTS IN SOME ROADS CLOSURES. USUALLY...THE MOST VULNERABLE ROADWAYS WILL FLOOD. DO NOT LEAVE YOUR VEHICLE AT A LOCATION THAT IS PRONE TO TIDAL FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOOD WATERS. THE WATER MAY BE DEEPER THAN YOU THINK IT IS. YOU WILL BE PUTTING YOURSELF IN DANGER AND YOUR VEHICLE MAY BE DAMAGED...LEADING TO COSTLY REPAIR. FOR A LIST OF THE IMPACT OF DIFFERENT TIDE HEIGHTS IN YOUR COUNTY PLEASE GO TO WWW.WEATHER.GOV/PHI/TIDES.HTM (ALL IN LOWER CASE). && $$ NJZ017>019-PAZ070-071-301000- /O.CON.KPHI.CF.Y.0049.000000T0000Z-110930T1000Z/ GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-PHILADELPHIA- 340 AM EDT FRI SEP 30 2011 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... * LOCATION...THE TIDAL DELAWARE RIVER * COASTAL FLOODING...MINOR TIDAL FLOODING IS EXPECTED. * TIMING...HIGH TIDE IN PHILADELPHIA OCCURS AROUND 407 AM EARLY THIS MORNING. MINOR TIDAL FLOODING IS POSSIBLE UP TO AN HOUR OR SO AFTER HIGH TIDE. * IMPACTS...SOME ROADWAY FLOODING IS EXPECTED BUT NOT OF THE EXTENT THAT OCCURRED THURSDAY AFTERNOON. THIS TIDE WILL BE AT LEAST A FOOT LOWER THAN THAT OF YESTERDAY. * OUTLOOK...AN ADVISORY FOR THIS AFTERNOONS HIGH TIDE CYCLE MAY BE ISSUED AROUND 630 AM...ONCE THE EXACT HIGH TIDE WITH THIS PREDAWN HIGH TIDE CYCLE AT PHILADELPHIA IS KNOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT MINOR TIDAL FLOODING IS ANTICIPATED. MINOR TIDAL FLOODING OFTEN RESULTS IN SOME ROADS CLOSURES. USUALLY...THE MOST VULNERABLE ROADWAYS WILL FLOOD. DO NOT LEAVE YOUR VEHICLE AT A LOCATION THAT IS PRONE TO TIDAL FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOOD WATERS. THE WATER MAY BE DEEPER THAN YOU THINK IT IS. YOU WILL BE PUTTING YOURSELF IN DANGER AND YOUR VEHICLE MAY BE DAMAGED...LEADING TO COSTLY REPAIR. FOR A LIST OF THE IMPACT OF DIFFERENT TIDE HEIGHTS IN YOUR COUNTY PLEASE GO TO WWW.WEATHER.GOV/PHI/TIDES.HTM (ALL IN LOWER CASE). && $$ DRAG
651 WHUS41 KPHI 300909 CFWPHI COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 509 AM EDT FRI SEP 30 2011 NJZ017>019-PAZ070-071-301815- /O.CAN.KPHI.CF.Y.0049.000000T0000Z-110930T1000Z/ /O.EXB.KPHI.CF.Y.0050.110930T1700Z-110930T2300Z/ GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-PHILADELPHIA- 509 AM EDT FRI SEP 30 2011 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... ...THE PREVIOUS COASTAL FLOOD ADVISORY IS CANCELLED FOR EARLY TODAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A COASTAL FLOOD ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. THE COASTAL FLOOD ADVISORY FOR EARLY THIS MORNING NEAR PHILADELPHIA HAS BEEN CANCELLED. * LOCATION...THE TIDAL DELAWARE RIVER. * COASTAL FLOODING...MARGINAL MINOR TIDAL FLOODING IS EXPECTED. * TIMING...HIGH TIDE FOR PHILADELPHIA OCCURS AROUND 442 PM. MINOR TIDAL FLOODING IS POSSIBLE UP TO 90 MINUTES EITHER SIDE OF THIS HIGH TIDE. * IMPACTS...SOME ROADWAY FLOODING IS EXPECTED BUT NOT OF THE EXTENT THAT OCCURRED THURSDAY AFTERNOON. THIS TIDE WILL PROBABLY BE AT LEAST A FOOT LOWER THAN THAT OF YESTERDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT MINOR TIDAL FLOODING IS ANTICIPATED. MINOR TIDAL FLOODING OFTEN RESULTS IN SOME ROADS CLOSURES. USUALLY...THE MOST VULNERABLE ROADWAYS WILL FLOOD. DO NOT LEAVE YOUR VEHICLE AT A LOCATION THAT IS PRONE TO TIDAL FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOOD WATERS. THE WATER MAY BE DEEPER THAN YOU THINK IT IS. YOU WILL BE PUTTING YOURSELF IN DANGER AND YOUR VEHICLE MAY BE DAMAGED...LEADING TO COSTLY REPAIR. FOR A LIST OF THE IMPACT OF DIFFERENT TIDE HEIGHTS IN YOUR COUNTY PLEASE GO TO WWW.WEATHER.GOV/PHI/TIDES.HTM (ALL IN LOWER CASE). && $$ DEZ001-NJZ016-301815- /O.EXB.KPHI.CF.Y.0050.110930T1700Z-110930T2300Z/ NEW CASTLE-SALEM- 509 AM EDT FRI SEP 30 2011 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A COASTAL FLOOD ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. * LOCATION...THE TIDAL DELAWARE RIVER. * COASTAL FLOODING...MARGINAL MINOR TIDAL FLOODING IS EXPECTED. * TIMING...HIGH TIDE FOR REEDY POINT OCCURS AT 154 PM. MINOR TIDAL FLOODING IS POSSIBLE ABOUT AN HOUR EITHER SIDE OF THIS AFTERNOONS HIGH TIDE. * IMPACTS...SOME ROADWAY FLOODING IS EXPECTED. THIS TIDE WILL PROBABLY BE ABOUT HALF A FOOT LOWER THAN THAT OF YESTERDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT MINOR TIDAL FLOODING IS ANTICIPATED. MINOR TIDAL FLOODING OFTEN RESULTS IN SOME ROADS CLOSURES. USUALLY...THE MOST VULNERABLE ROADWAYS WILL FLOOD. DO NOT LEAVE YOUR VEHICLE AT A LOCATION THAT IS PRONE TO TIDAL FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOOD WATERS. THE WATER MAY BE DEEPER THAN YOU THINK IT IS. YOU WILL BE PUTTING YOURSELF IN DANGER AND YOUR VEHICLE MAY BE DAMAGED...LEADING TO COSTLY REPAIR. FOR A LIST OF THE IMPACT OF DIFFERENT TIDE HEIGHTS IN YOUR COUNTY PLEASE GO TO WWW.WEATHER.GOV/PHI/TIDES.HTM (ALL IN LOWER CASE). && $$ DEZ002>004-NJZ012>014-020>027-301700- /O.CON.KPHI.CF.Y.0050.110930T1300Z-110930T1700Z/ KENT-INLAND SUSSEX-DELAWARE BEACHES-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON- 509 AM EDT FRI SEP 30 2011 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 1 PM EDT THIS AFTERNOON... * LOCATION...THE COASTAL AREAS OF DELAWARE AND NEW JERSEY INCLUDING THE BACK BAYS. THE LOWER DELAWARE BAY. * COASTAL FLOODING...WIDESPREAD MINOR COASTAL FLOODING WILL OCCUR WITHIN AN HOUR OF THIS MORNINGS HIGH TIDE. * TIMING...NEXT HIGH TIDE AT SANDY HOOK NJ AND ATLANTIC CITY NJ IS AROUND 10 TO 1030 AM. THE BACK BAYS AND THE LOWER DELAWARE RIVER WILL BE CLOSER TO 1130 AM. * IMPACTS...VULNERABLE ROADWAYS WILL FLOOD WITH THE LATE MORNING HIGH TIDE CYCLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT MINOR TIDAL FLOODING IS ANTICIPATED. MINOR TIDAL FLOODING OFTEN RESULTS IN SOME ROADS CLOSURES. USUALLY...THE MOST VULNERABLE ROADWAYS WILL FLOOD. DO NOT LEAVE YOUR VEHICLE AT A LOCATION THAT IS PRONE TO TIDAL FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOOD WATERS. THE WATER MAY BE DEEPER THAN YOU THINK IT IS. YOU WILL BE PUTTING YOURSELF IN DANGER AND YOUR VEHICLE MAY BE DAMAGED...LEADING TO COSTLY REPAIR. FOR A LIST OF THE IMPACT OF DIFFERENT TIDE HEIGHTS IN YOUR COUNTY PLEASE GO TO WWW.WEATHER.GOV/PHI/TIDES.HTM (ALL IN LOWER CASE). && $$ DRAG
What forecasters said that day
The local office's own words before this coastal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this coastal flood advisory went out at Sep 29, 8:50 PM EDT, 42 minutes earlier.
Area forecast discussion, Sep 29, 8:50 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 850 PM EDT THU SEP 29 2011 .SYNOPSIS... A WEAK COLD FRONT WILL CONTINUE TO PUSH EAST AND OFFSHORE THROUGH TONIGHT. A SECONDARY AND STRONGER COLD FRONT WILL THEN MOVE THROUGH OUR AREA ON FRIDAY. COOLER AND DRIER AIR FILTERS IN OVER THE WEEKEND AS HIGH PRESSURE FROM THE MIDWEST STATES SPREADS EASTWARD. HIGH PRESSURE WILL CONTINUE TO INFLUENCE OUR WEATHER INTO EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... THE SHORT WAVE HAS MOVED INTO SOUTHERN NEW ENGLAND...AND THE LAST OF THE CONVECTION IS LONG GONE. THE COLD FRONT MOVED EAST ACROSS THE AREA...BUT WINDS ARE ALREADY STARTING TO BACK TO THE WEST SOUTHWEST AHEAD OF A COLD FRONT ACROSS THE MIDWEST. SKIES HAVE CLEARED IN THE WAKE OF THE SHORT WAVE...WITH SOME MID LEVEL CLOUDS AS CLOSE AS WESTERN PENNSYLVANIA. THE GRADIENT FLOW MAY BACK OFF ENOUGH THIS EVENING TO ALLOW PATCHY FOG TO DEVELOP. THE THREAT WILL BE MITIGATED BY THE DRIER AIR THAT HAS ARRIVED FROM BEHIND COLD FRONT...SO PATCHY FOG HAS NOT YET BEEN INTRODUCED INTO THE FORECAST. FOR THE MOST PART...TEMPERATURES AND DEW POINTS ARE ON TRACK...SO NO SIGNIFICANT CHANGES WERE MADE FOR THE OVERNIGHT. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/... THE PESKY UPPER LOW THAT HAS BEEN ROTATING TO OUR WEST FOR THE PAST FEW DAYS WILL CONTINUE TO INFLUENCE OUR WEATHER FRIDAY. THE FIRST SHORT WAVE WILL BE MOVING OFF TO THE E AND NE TONIGHT. A SECOND UPPER LOW WILL MOVE EAST AND WEAKEN FRIDAY. SOME CLOUDINESS AND SHOWERS COULD ACCOMPANY THE LOW FRIDAY AFTERNOON AND EVENING, BUT A WIDESPREAD RAIN EVENT IS UNLIKELY. MOST AREAS SHOULD ACTUALLY REMAIN DRY. WITH THE UPPER LONG WAVE TROUGH REMAINING TO OUR WEST, SURFACE WINDS WILL BECOME SW 10 TO 15 MPH. THIS WILL HELP PUSH TEMPERATURES WELL UP INTO THE 70S IN MOST LOCATIONS. WE COULD ACTUALLY BE PUSHING 80 DEGREES IN SOME OF OUR SOUTHERN INTERIOR SECTIONS. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... TO START THE LONG TERM PERIOD, A SURFACE COLD FRONT WILL BE PUSHING EAST AND OFFSHORE LATE FRIDAY. MEANWHILE, IN THE MID LEVELS, THE MODELS DEPICT A DEEP TROUGH GRADUALLY CLOSING OFF GOING INTO SATURDAY. THIS MID LEVEL LOW IS THEN EXPECTED TO LINGER OVER THE NORTHEAST STATES FOR THE WEEKEND. WITH THIS MID LEVEL LOW IN PLACE OVER OUR AREA DURING SATURDAY AND A SUFFICIENT COLD POOL ALOFT, SCATTERED POP-UP INSTABILITY SHOWERS CANNOT BE RULED OUT. CHANCE TO SLIGHT CHANCE POPS HAVE BEEN MAINTAINED AT THIS TIME FOR MUCH OF THE FORECAST AREA DURING SATURDAY. BY SUNDAY, THE MID LEVEL LOW IS PROGGED TO DRIFT NORTH OF OUR AREA AS SURFACE HIGH PRESSURE FROM THE MIDWEST STATES BEGINS TO BUILD EASTWARD. FOR NOW, HOWEVER, SLIGHT CHANCE POPS REMAIN FOR THE HIGHER TERRAIN OF NORTHERN NJ AND THE POCONOS FOR SUNDAY AS THE MID LEVEL LOW SLOWLY PULLS AWAY. SURFACE HIGH PRESSURE EVENTUALLY BECOMES CENTERED OVER THE TENNESSEE VALLEY FOR THE START OF THE NEW WEEK, AND THIS HIGH PRESSURE WILL INFLUENCE THE WEATHER FOR OUR REGION THROUGH THE EARLY TO MIDWEEK PERIOD. OVERALL, A BLEND OF MOS/HPC GUIDANCE ALONG WITH CONTINUITY WAS USED FOR TEMPERATURES THROUGH THE PERIOD. TEMPERATURES LOOK TO RUN SOME 10 TO 15 DEGREES BELOW AVERAGE THIS WEEKEND, WITH A MODERATING TREND TO NEAR AVERAGE READINGS FOR EARLY NEXT WEEK. && .AVIATION /01Z FRIDAY THROUGH TUESDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. THE LAST OF THE CONVECTION HAS MOVED OFFSHORE AS THE WEAK COLD FRONT SLIPPED THROUGH THE AREA. THE SURFACE WINDS ARE ALREADY STARTING TO BACK TO THE WEST SOUTHWEST AHEAD OF ANOTHER COLD FRONT STRETCHED ACROSS THE MIDWEST. MID LEVEL CLOUDS REMAIN IN THE WAKE OF A PASSING MID LEVEL SHORT WAVE...BUT CONDITIONS ARE VFR. CONDITIONS SHOULD REMAIN VFR OVERNIGHT. THE AIRMASS IS CHANGING...WITH DRIER LOW LEVEL CONDITIONS ARRIVING FROM THE WEST. THIS MAY END UP PRECLUDING PATCHY FOG DEVELOPMENT. IT HAS BEEN INCLUDED AT KRDG AND KMIV...AS THESE LOCATIONS ARE MOST LIKELY TO SEE THE GRADIENT DROP OFF ENOUGH FOR FOG TO FORM. ELSEWHERE...THERE SHOULD BE ENOUGH WIND AND SOME HIGH LEVEL CLOUDS TO PRECLUDE FOG DEVELOPMENT. VFR CONDITIONS ARE EXPECTED FRIDAY AS THE COLD FRONT ACROSS THE MIDWEST APPROACHES. MAINLY MID AND HIGH LEVEL CLOUDS ARE EXPECTED... AND THERE DOES NOT APPEAR TO BE ENOUGH INSTABILITY FOR SHOWER DEVELOPMENT WITH THE FRONT ITSELF. THE GRADIENT AHEAD OF THE FRONT APPEARS TO BECOME TIGHT ENOUGH FOR GUSTS (NEAR 20 KNOTS) FROM THE SOUTHWEST...MAINLY DURING THE 1700-2100 UTC TIMEFRAME FRIDAY. THE COLD FRONT WILL CROSS THE AREA LATE FRIDAY AFTERNOON AND FRIDAY EVENING. A WIND SHIFT TO THE WEST NORTHWEST IS EXPECTED WITH THE FRONT...BUT LITTLE IN THE WAY OF CLOUDS AND WEATHER. OUTLOOK... A COLD FRONT WILL BE SLIDING EAST OF THE AREA BY LATE FRIDAY. OVER THE WEEKEND, AN UPPER LEVEL LOW IS FORECAST TO LINGER ACROSS THE NORTHEAST STATES. THIS SYSTEM MAY ALLOW FOR POP-UP SCATTERED SHOWERS SATURDAY AND POSSIBLY SUNDAY. OVERALL, VFR CONDITIONS ARE ANTICIPATED DURING THIS TIMEFRAME AND INTO EARLY NEXT WEEK, EXCEPT IN SCATTERED WEEKEND SHOWERS WHEN VISIBILITIES COULD BRIEFLY DROP TO MVFR. ALSO OF NOTE OVER THE WEEKEND, STRONGER WEST NORTHWEST WINDS ARE EXPECTED WITH GUSTS REACHING AROUND 20 KNOTS. && .MARINE... SEAS HAVE KICKED UP IN THE SOUTH SOUTHWEST FLOW AHEAD OF THE COLD FRONT THIS EVENING ACROSS THE SOUTHERN OCEAN WATERS. THE FETCH SHOULD DROP OFF THIS EVENING...BUT A SHORT FUSED SMALL CRAFT ADVISORY MAY BE NEEDED FOR THE LATE EVENING IF THE SEAS CONTINUE NEAR 5 FEET AT 44009. OTHERWISE...WINDS SHOULD DROP OFF THIS EVENING AS THE GRADIENT BACKS OFF AHEAD OF THE COLD FRONT ACROSS THE MIDWEST. THE GRADIENT SHOULD THEN TIGHTEN AGAIN AHEAD OF THE FRONT FRIDAY AFTERNOON...BUT RIGHT NOW IT WOULD APPEAR AS THOUGH WINDS AND SEAS WILL REMAIN BELOW SMALL CRAFT LEVELS. OUTLOOK... LINGERING SHOWERS ARE POSSIBLE FOR OUR WATERS LATE FRIDAY AS A SURFACE COLD FRONT WILL BE MOVING THROUGH THE AREA. THE CHANCE FOR SCATTERED POP-UP SHOWERS WILL PERSIST OVER THE WEEKEND, WITH AN UPPER LEVEL LOW REMAINING OVER THE NORTHEAST STATES. ALSO OVER THE WEEKEND, WEST TO NORTHWEST WINDS WILL BECOME STRONGER AND GUSTY AT TIMES. A SMALL CRAFT ADVISORY MAY BE NEEDED FOR A TIME OVER THE WEEKEND WITH THE GUSTY WINDS AND CHOPPY SEAS IN THE 5 FOOT RANGE. BY EARLY NEXT WEEK, HOWEVER, WINDS AND SEAS DIMINISH AS SURFACE HIGH PRESSURE BUILDS TOWARD THE MID ATLANTIC REGION. && .HYDROLOGY... THE LAST OF THE FLOOD WARNING WERE ALLOWED TO EXPIRE AS GAGED STREAMS FELL BELOW FLOOD STAGE. CALLS TO COUNTY EMA CENTERS ALSO INDICATED NO SIGNIFICANT PROBLEMS LEFT. LITTLE OR NO RAIN IS EXPECTED FOR THE REMAINDER OF THE OVERNIGHT. && .TIDES/COASTAL FLOODING... THE AFTERNOON HIGH TIDE CYCLE HAS RECEDED...WITH A FEW REPORTS OF MODERATE TIDAL FLOODING IN PHILADELPHIA AND BURLINGTON COUNTY. THE EARLY MORNING FRIDAY HIGH TIDE CYCLE IS LOWER THAN THE HIGH TIDE CYCLE WAS THIS AFTERNOON...SO PROBLEMS ARE NOT EXPECTED AT THIS TIME. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...KLINE NEAR TERM...HAYES SHORT TERM...RPW LONG TERM...KLINE AVIATION...HAYES/KLINE MARINE...KLINE/RPW HYDROLOGY...HAYES TIDES/COASTAL FLOODING...HAYES
Hazardous weather outlook, Sep 29, 6:34 PM EDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 634 PM EDT THU SEP 29 2011 MDZ008-012-015-019-020-NJZ001-007>010-015-PAZ054-055-060>062-067>069- 302245- CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS- HUNTERDON-SOMERSET-MERCER-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS- 634 PM EDT THU SEP 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ017>019-PAZ070-071-302245- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-PHILADELPHIA- 634 PM EDT THU SEP 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. MINOR TIDAL FLOODING IS POSSIBLE DURING THE HIGH TIDE CYCLES FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001>004-NJZ012>014-016-020>027-302245- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-MIDDLESEX- WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-ATLANTIC- CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON- 634 PM EDT THU SEP 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. MINOR TIDAL FLOODING IS POSSIBLE DURING THE HIGH TIDE CYCLES FRIDAY ALONG THE OCEAN FRONT AND THE ADJACENT BACK BAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-302245- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 634 PM EDT THU SEP 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 29, 5:37 PM EDT, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
537 PM EDT THU SEP 29 2011
NJZ001-007-008-292230-
MORRIS NJ-SUSSEX NJ-WARREN NJ-
537 PM EDT THU SEP 29 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MORRIS...SUSSEX AND
NORTHERN WARREN COUNTIES...
AT 535 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM ABOUT 11 MILES SOUTHWEST OF NEWTON...MOVING
NORTHEAST AT 45 MPH. THE THUNDERSTORM WILL BE NEAR FIVE POINTS
AROUND 545 PM...NEWTON...ANDOVER...STANHOPE...STANHOPE AROUND 550
PM...LAKE MOHAWK...HOPATCONG...BRANCHVILLE AROUND 555
PM...OGDENSBURG AROUND 600 PM AND FRANKLIN AROUND 605 PM.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
LAT...LON 4120 7437 4118 7437 4108 7449 4104 7449
4105 7444 4099 7440 4085 7491 4104 7503
4106 7500 4107 7497 4108 7497 4131 7460The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 3:40 AM EDT | Coastal Flood Advisory | PHI | Atlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 4 more | 13 hr |
| Sep 30, 11:22 AM EDT | Coastal Flood Warning | PHI | Burlington, Camden, Mercer | 8 hr |
| Sep 30, 3:49 PM EDT | Small Craft Advisory | PHI | 24 hr | |
| Sep 30, 7:40 PM EDT | Special Marine Warning | PHI | 50 min | |
| Sep 30, 7:45 PM EDT | Special Weather Statement | PHI | Cape May | 60 min |
| Sep 30, 7:50 PM EDT | Special Marine Warning | PHI | 55 min |
Nearby
Coastal Flood Advisories in New Jersey, 2011Coastal Flood Advisories in Pennsylvania, 2011Every coastal flood advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.